Author Topic: Coffee  (Read 934 times)

[Buddie]

Coffee
« on: June 02, 2019, 11:03:05 am »
Hey all!
Recently I started taking Abilify 1mg to help with anxiety since my failed attempt to quickly taper from clonazepam. I felt so great that I re-introduced coffee into my life as a way to stay awake to study for my medical school entrance exam, the MCAT. Now Iím experiencing some of the symptoms I had When. I rapidly Tapered off, like morning nausea and vomiting, needing to move my feet, intrusive thoughts.
Hilariously, I tapered up on the caffeine. First with a splashes of regular in a cup of decaf, then half-caf. Now full. I noticed a worsening steadily. I just really need to study for this exam so I can Get into med school haha.

Thoughts? Is it the coffee or am I just being dramatic?

Free 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #1 on: June 02, 2019, 12:51:48 pm »
Totally normal to be revved up by coffee, even decaf.
I get these type of symptoms also when I drink coffee but now the waves donít last super long and are not as scary as before.
Sensibilities fade with time  :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #2 on: June 02, 2019, 01:25:18 pm »
While tapering it might be a good idea to journal to discover patterns which help or hurt during w/d. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #3 on: June 02, 2019, 04:36:06 pm »
I've had to work and work with coffee. I love it, but having too much too soon can really cause problems. It's taken me a long time to get where I am today because my body is very sensitive and I'm prone to anxiety.

Keeping a journal on it is a good idea. You can see what works and what doesn't.

Going slowly is the best bet.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #4 on: June 05, 2019, 01:26:52 pm »
I can drink coffee, but i do get shaky, so i take 800mg valerian, and 600mg L-theanine as well.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #5 on: June 05, 2019, 02:38:18 pm »
You could try Green Tea instead.
It contains less Caffeine and has less impact on cognitive functions.

Fresh air can also be great for staying awake without the nasty side effects of Caffeine, although it is a short lived boost.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #6 on: June 08, 2019, 10:41:50 am »
Some people I know swear by L-tyrosine.  They say it makes them feel alert and focused.  I looked it up and it seems to boost dopamine, so that does make sense.  I've not tried it myself.  I think I have way too much dopamine already.

So, does the coffee actually help you study?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #7 on: June 24, 2019, 02:17:37 am »
Not really.

Iíve stopped the coffee completely and Iím doing much better :)
Iíve reintroduced exercise and that seems to help.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #8 on: July 02, 2019, 01:59:07 am »
How long did it take you to feel better, free?

And were you drinking one cup of coffee daily? Did you build up to that or just right away start with one cup?

I'm having problems, too. I need to take time off of it because my bp starts going berserk and I start feeling some anxiety. I'm chiefly worried about my bp, though.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Coffee
« Reply #9 on: July 02, 2019, 07:58:09 am »
Some people I know swear by L-tyrosine.  They say it makes them feel alert and focused.  I looked it up and it seems to boost dopamine, so that does make sense.  I've not tried it myself.  I think I have way too much dopamine already.

So, does the coffee actually help you study?

L-tyrosine has helped me a lot during the BZD WD, at least I think so. But I also take fluoxetine. L-tyrosine improves mood and alertness. I take 500 mg twice a day.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.